Alert archive / New Mexico / Wind Advisories in 2016
Wind Advisory 11, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Apr 10, 2016, 4:15 AM MDT for Otero County, New Mexico; El Paso County, Texas. It took effect at Apr 10, 2016, 3:00 PM MDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2016, 4:15 AM MDT (10:15 UTC)
- In effect from
- Apr 10, 2016, 3:00 PM MDT
- Expired
- Apr 11, 2016, 5:00 AM MDT
- In force
- 14 hr
- Issued by
- NWS El Paso, TX
Counties Otero County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 76 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 10.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3736 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
694 WWUS74 KEPZ 101015 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 415 AM MDT SUN APR 10 2016 ...GUSTY WEST TO SOUTHWEST WINDS FOR EAST SLOPE LOCATIONS AND THE SACRAMENTO MOUNTAINS LATE THIS AFTERNOON AND OVERNIGHT... .AN UPPER LEVEL LOW MOVING INTO NORTHERN BAJA CALIFORNIA THIS MORNING WILL WEAKEN AS IT CROSSES THE NM BORDER THIS EVENING. THIS SYSTEM WILL BRING SOME SCATTERED THUNDERSTORMS MAINLY TO SOUTHWESTERN NEW MEXICO THIS AFTERNOON AND EVENING...BUT WILL ALSO BRING INCREASING WEST TO SOUTHWEST WINDS THIS AFTERNOON. WINDS WILL INCREASE ABOVE 30 MPH WITH GUSTS TO 40 MPH AFTER 3 PM IN FAVORED DOWNSLOPE AREAS EAST OF THE ORGAN AND FRANKLIN MOUNTAINS...AND IN THE HIGHER TERRAIN OF THE SACRAMENTO MOUNTAINS. THE SYSTEM WILL PASS OVER EL PASO AROUND MIDNIGHT TONIGHT... BRINGING THE STRONGEST WIND SPEEDS LATE TONIGHT. WINDS WILL DIMINISH BY DAWN. NMZ413>416-TXZ419-102200- /O.NEW.KEPZ.WI.Y.0011.160410T2100Z-160411T1100Z/ SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO 415 AM MDT SUN APR 10 2016 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM MDT MONDAY... * AREA AFFECTED...HIGHER TERRAIN ABOVE 6000 FEET IN THE SACRAMENTO MOUNTAINS...AND THE EAST SLOPES OF THE ORGAN MOUNTAINS IN NEW MEXICO. ALSO THE EAST SLOPES OF THE FRANKLIN MOUNTAINS IN TEXAS. * TIMING AND WINDS...WINDS WILL INCREASE TO 30 MPH WITH GUSTS TO 40 MPH LATE THIS AFTERNOON...THEN PEAK LATE TONIGHT AROUND 35 MPH WITH GUSTS 45 TO 50 MPH. WINDS WILL DIMINISH BY DAWN. * IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS WILL EXIST...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS MAY ALSO CAUSE LOOSE OBJECTS TO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HARDIMAN
2 follow-up statements
859 WWUS74 KEPZ 102137 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 337 PM MDT SUN APR 10 2016 ...GUSTY WEST TO SOUTHWEST WINDS FOR EAST SLOPE LOCATIONS AND THE SACRAMENTO MOUNTAINS LATE THIS AFTERNOON AND OVERNIGHT... .AN UPPER LEVEL LOW MOVING ACROSS SOUTHERN ARIZONA WILL WEAKEN AS IT CROSSES THE NM BORDER THIS EVENING. THIS SYSTEM WILL BRING SOME SCATTERED THUNDERSTORMS MAINLY TO SOUTHWESTERN NEW MEXICO LATE THIS AFTERNOON AND EVENING...BUT WILL ALSO BRING INCREASING WEST TO SOUTHWEST WINDS. WINDS WILL INCREASE ABOVE 30 MPH WITH GUSTS TO 40 MPH IN FAVORED DOWNSLOPE AREAS EAST OF THE ORGAN AND FRANKLIN MOUNTAINS...AND IN THE HIGHER TERRAIN OF THE SACRAMENTO MOUNTAINS. THE SYSTEM WILL PASS OVER EL PASO AROUND MIDNIGHT TONIGHT... BRINGING THE STRONGEST WIND SPEEDS LATE TONIGHT. WINDS WILL DIMINISH BY DAWN. NMZ413>416-TXZ419-111100- /O.CON.KEPZ.WI.Y.0011.000000T0000Z-160411T1100Z/ SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO 337 PM MDT SUN APR 10 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MDT MONDAY... * AREA AFFECTED...HIGHER TERRAIN ABOVE 6000 FEET IN THE SACRAMENTO MOUNTAINS...AND THE EAST SLOPES OF THE ORGAN MOUNTAINS IN NEW MEXICO. ALSO THE EAST SLOPES OF THE FRANKLIN MOUNTAINS IN TEXAS. * TIMING AND WINDS...WINDS WILL INCREASE TO 30 MPH WITH GUSTS TO 40 MPH LATE THIS AFTERNOON...THEN PEAK LATE TONIGHT AROUND 35 MPH WITH GUSTS 45 TO 50 MPH. WINDS WILL DIMINISH BY DAWN. * IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS WILL EXIST...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS MAY ALSO CAUSE LOOSE OBJECTS TO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
426 WWUS74 KEPZ 110910 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 310 AM MDT MON APR 11 2016 ...WINDS DIMINISHING IN THE SACRAMENTO MOUNTAINS WHILE REMAINING GUSTY EAST OF THE FRANKLINS AND ORGANS... .WINDS HAVE DIMINISHED IN THE SACRAMENTO MOUNTAINS...BUT CONTINUE TO GUST UP TO 45 MPH IMMEDIATELY EAST OF THE FRANKLIN AND ORGAN MOUNTAINS. NMZ414>416-111015- /O.CAN.KEPZ.WI.Y.0011.000000T0000Z-160411T1100Z/ WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON... CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO... PINON 310 AM MDT MON APR 11 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE WIND ADVISORY. WIND HAVE DIMINISHED ACROSS THE SACRAMENTO MOUNTAINS. $$ NMZ413-TXZ419-111100- /O.CON.KEPZ.WI.Y.0011.000000T0000Z-160411T1100Z/ SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...FORT BLISS... SOCORRO...EAST AND NORTHEAST EL PASO 310 AM MDT MON APR 11 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MDT EARLY THIS MORNING... * AREA AFFECTED...THE EAST SLOPES OF THE ORGAN MOUNTAINS IN NEW MEXICO AND THE EAST SLOPES OF THE FRANKLIN MOUNTAINS IN TEXAS. * TIMING AND WINDS...WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE FOR A COUPLE MORE HOURS. * IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS WILL EXIST...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS MAY ALSO CAUSE LOOSE OBJECTS TO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 9, 2:47 PM MDT, 13 hours 28 minutes earlier.
Area forecast discussion, Apr 9, 2:47 PM MDT, 13 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 247 PM MDT SAT APR 9 2016 .SYNOPSIS... SEVERAL WEATHER SYSTEMS WILL BE AFFECTING THE REGION IN THE DAYS TO COME. THE FIRST ARRIVES SUNDAY WITH AN INCREASE IN WINDS AND A CHANCE FOR RAIN MAINLY WEST OF THE RIO GRANDE. A SECOND SYSTEM WILL ARRIVE TUESDAY WITH BETTER RAIN AND THUNDERSTORM CHANCES FOR MOST AREAS. A THIRD SYSTEM WILL ARRIVE LATE WEEK WITH ANOTHER ROUND OF STRONG SPRING WINDS. IN BETWEEN SYSTEMS LIGHTER WINDS AND MILD TEMPERATURES SHOULD PREVAIL. && .DISCUSSION... A RATHER ACTIVE WEATHER PATTERN IS IN STORE FOR THE BORDERLAND OVER THE NEXT SEVERAL DAYS AS A SERIES OF UPPER DISTURBANCES HEAD OUR WAY. WHILE WEAK RIDGING HAS RESULTED IN A NICE DAY TODAY...AN UPPER LOW IS QUICKLY APPROACHING THE SOUTHERN CALIFORNIA COAST WITH ITS EYES SET ON US. LOOK FOR THE FLOW TO BECOME INCREASING SOUTHWESTERLY OVER THE NEXT 24 HOURS WITH A CORRESPONDING INCREASE IN SURFACE WINDS FOR SUNDAY. AREAS NEAR THE BOOTHEEL AND ALONG EAST SLOPES OF AREA MOUNTAINS MAY SEE WINDS APPROACHING ADVISORY CRITERIA FOR A FEW HOURS SUNDAY AFTERNOON AND EVENING. MEANWHILE THE UPPER LOW WILL ALSO DRAG SOME MOISTURE THIS WAY HELPING TO PRODUCE SOME PRECIPITATION MAINLY ACROSS AREAS WEST OF THE RIO GRANDE BY SUNDAY AFTERNOON. WHILE THE BEST LIFT AND INSTABILITY WILL EXIST ACROSS THE WEST...A FEW THUNDERSTORMS COULD STILL DEVELOP EAST AS THE LOW WEAKENS AND MOVES THROUGH LATE SUNDAY. RELATIVELY QUIET AND SOMEWHAT COOLER WEATHER WILL FOLLOW FOR MONDAY AS WEAK RIDGING SETS UP. BUT THIS WILL NOT LAST LONG AS ANOTHER UPPER LOW ARRIVES TUESDAY. UNLIKE TOMORROWS SYSTEM...THE TUESDAY STORM WILL HAVE MORE LOW LEVEL MOISTURE TO WORK WITH THANKS TO EASTERLY FLOW BEHIND A BACK DOOR COLD FRONT THAT WILL ARRIVE BY DAYBREAK TUESDAY. MODELS CONTINUE TO SHOW DECENT LIFT AND INSTABILITY WITH LI VALUES DOWN TO AROUND -2 AND SURFACE CAPE VALUES INCREASING TO NEAR 300 J/KG. THIS LOOKS MUCH LIKE WHAT WE JUST SAW FRIDAY...HENCE ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE FOR MOST AREAS THROUGH THE DAY TUESDAY. QUIETER WEATHER RETURNS FOR WEDNESDAY AND PART OF THURSDAY BEFORE ANOTHER UPPER TROUGH APPROACHES. THIS THIRD SYSTEM WILL HAVE A LOT LESS MOISTURE TO WORK WITH AND RESEMBLES A MORE TYPICAL SPRINGTIME WIND PRODUCER FOR THE REGION. AS SUCH WE ARE KEEPING THE LATTER HALF OF THE WEEK DRY AND WARMER BUT WILL BE BRINGING UP WIND SPEEDS FOR LATE THURSDAY THROUGH FRIDAY AND POSSIBLY INTO SATURDAY AS WELL. && .AVIATION...10/00Z-11/00Z... P6SM SKC-FEW080-100 THRU 18Z...THEN INCREASING CLOUDS SCT-BKN070-090 BKN250 AND SCT 3SM TSRA MAINLY WEST OF RIO GRANDE. WINDS WILL BE LIGHT W TO SW OVERNIGHT BUT INCREASE BETWEEN 15-18Z TO 20-25G35KTS WEST OF RIVER AND 15-20G30KTS EAST OF RIVER. && .FIRE WEATHER... A MUCH MORE EL NINO LIKE PATTERN WILL CONTINUE THROUGH THE UPCOMING WEEK WITH THE NEXT SYSTEM AFFECTING REGION SUNDAY AFTERNOON AND EVENING. BEST CHANCES FOR RAINFALL WILL BE WEST OF RIO GRANDE. THERE WILL ALSO BE INCREASING WSW WINDS SUNDAY WITH AN HOUR OR TWO OF CRITICAL CONDITIONS POSSIBLE NEAR THE RIVER. STRONGER WINDS WILL BE FURTHER WEST BUT WHERE BETTER MOISTURE WILL BE IN PLACE. ANOTHER UPPER LOW WILL BE MOVING INTO THE BORDERLAND LATE MONDAY NIGHT THROUGH TUESDAY WITH A CHANCE FOR MORE PRECIPITATION AREA- WIDE. SOME VERY BENEFICIAL WETTING RAINS MAY OCCUR IN AREA MOUNTAINS WITH THIS SYSTEM. TEMPERATURES WILL RUN BELOW NORMAL THROUGH MIDWEEK BEFORE WARMING BACK TO NEAR NORMAL FOR LATE WEEK. THE NEXT CHANCE FOR WIDESPREAD CRITICAL CONDITIONS WILL BE FRIDAY AS A STRONG UPPER LOW MOVES INTO THE FOUR CORNERS REGION. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 55 77 52 74 / 0 0 10 0 SIERRA BLANCA 51 76 46 72 / 0 0 0 0 LAS CRUCES 46 73 44 70 / 0 0 10 0 ALAMOGORDO 48 75 45 71 / 0 0 10 0 CLOUDCROFT 33 51 28 49 / 0 0 20 0 TRUTH OR CONSEQUENCES 48 71 44 68 / 0 0 20 0 SILVER CITY 39 65 38 64 / 0 50 20 0 DEMING 46 70 42 68 / 0 20 20 0 LORDSBURG 43 69 37 68 / 0 50 20 0 WEST EL PASO METRO 55 75 52 73 / 0 0 10 0 DELL CITY 43 77 44 75 / 0 0 10 0 FORT HANCOCK 52 80 51 76 / 0 0 0 0 LOMA LINDA 51 71 46 68 / 0 0 10 0 FABENS 51 78 48 75 / 0 0 10 0 SANTA TERESA 49 74 46 72 / 0 0 10 0 WHITE SANDS HQ 53 73 51 70 / 0 0 20 0 JORNADA RANGE 41 73 38 70 / 0 0 20 0 HATCH 44 74 41 72 / 0 0 20 0 COLUMBUS 47 74 44 72 / 0 10 10 0 OROGRANDE 53 75 50 72 / 0 0 10 0 MAYHILL 43 64 36 61 / 0 0 20 0 MESCALERO 37 64 33 59 / 0 0 20 0 TIMBERON 41 62 35 58 / 0 0 20 0 WINSTON 28 65 27 63 / 0 20 20 10 HILLSBORO 41 69 38 68 / 0 20 20 0 SPACEPORT 48 72 41 69 / 0 0 20 0 LAKE ROBERTS 27 64 28 65 / 0 50 20 0 HURLEY 40 65 37 64 / 0 50 20 0 CLIFF 31 69 31 69 / 0 40 30 0 MULE CREEK 27 67 27 67 / 0 50 30 10 FAYWOOD 42 67 38 66 / 0 30 20 0 ANIMAS 44 69 45 69 / 0 40 20 0 HACHITA 43 71 41 71 / 0 30 20 0 ANTELOPE WELLS 44 70 41 71 / 0 20 20 0 CLOVERDALE 42 64 42 65 / 0 30 20 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && LANEY/GRZYWACZ
Hazardous weather outlook, Apr 9, 7:04 AM MDT, 21 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 704 AM MDT SAT APR 9 2016 NMZ401>417-TXZ418>424-101315- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 704 AM MDT SAT APR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT SOME PATCHY FOG WILL AFFECT PORTIONS OF THE GILA REGION AND SACRAMENTO MOUNTAINS THIS MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDY CONDITIONS SUNDAY WITH WEST-SOUTHWEST WIND GUSTS 35 TO 45 MPH. A FEW THUNDERSTORMS WILL AFFECT AREAS MOSTLY WEST OF THE RIO GRANDE LATE SUNDAY AFTERNOON. SHOWERS AND A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE ON TUESDAY ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in New Mexico, 2016Wind Advisories in Texas, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.